Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 13, 2021, 6:13 PM MDT for Powell County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 13, 2021, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 126 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
131
WWUS85 KMSO 140013
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
613 PM MDT Sun Jun 13 2021
MTZ007-140100-
Butte/Blackfoot Region MT-
613 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL COUNTY UNTIL
700 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Deer Lodge, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Deer Lodge, Elliston and Avon.
LAT...LON 4631 11257 4630 11257 4635 11282 4665 11270
4658 11239
TIME...MOT...LOC 0013Z 197DEG 22KT 4646 11263
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:18 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 2:18 PM MDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Missoula MT 218 PM MDT Sun Jun 13 2021 .DISCUSSION...While current visible satellite imagery as of early afternoon shows a rather clear day across the Northern Rockies, thunderstorm activity is looking more likely for later this afternoon. The ingredients for strong thunderstorms are lining up for this afternoon and evening. These ingredients are strong mid- level instability, shear, and sufficient moisture. Working against these factors is a stable lower atmosphere. High resolutions models are exhibiting more confidence that the low- level stability will be overcome by a fast-moving shortwave, giving way to storm initiation. These models are depicting storms forming near Lost Trail Pass and moving north-northeast over the Bitterroot Valley, the Highway 1 corridor, I-90 east of about Superior to possibly as far east as Butte, Missoula, then moving up through the Mission and Swan Valleys towards Glacier Park, potentially clipping Kalispell. Storms should be east of the Continental Divide by 9 or 10pm MDT. They will be capable of producing strong winds, hail, brief heavy rain, and lightning. Expect another hot day on Monday. Similar to today, ingredients will be in place for afternoon thunderstorms. The major difference is that there will not be a disturbance to kick start convection, so confidence is much lower for the formation of strong storms. Storms that are able to form will be capable of producing hail, gusty winds, brief heavy rain, and lightning. Later on Monday night and early Tuesday morning, a deep trough off the Pacific Northwest will push a cold front into the Northern Rockies. If instability lingers long enough overnight, this front could initiate thunderstorms overnight on Monday or on Tuesday morning. Regardless, the front will bring increased westerly winds, cooler temperatures, and widespread rain showers to northwest Montana and north-central Idaho on Tuesday. Temperatures will return to seasonable for Wednesday under westerly flow as a broad ridge begins to build over the northwestern U.S. Some shower activity may continue over northwest Montana in the morning. The ridge looks to persist for the remainder of the week, bringing above-normal temperatures and mostly fair weather. Model solutions begin to diverge over the weekend. && .AVIATION...Fair weather today will give way to a chance for thunderstorms by this afternoon. High resolution models are showing storm initiation taking place by about 13/2200z over the southern Bitterroot Valley. The strongest convection looks to form north of KSMN. Model solutions suggest storms will track from the southern Bitterroot Valley north-northeast to Glacier Park. Confidence is strengthening that KMSO will be affected by thunderstorms from about 13/2300z to 14/0100z. KBTM and KGPI look to be on the edges of the storm track. Impacts to aviation will include brief heavy rain that decreases visibility and ceilings, hail, gusty winds, and lightning. Terrain could become obscured over the Bitterroot, Sapphire, Rattlesnake, Mission, and Swan Ranges, as well as the Glacier Park Region. Storms should be out of the Northern Rockies airspace by 14/0400z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 13, 5:15 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Missoula MT 515 PM MDT Sun Jun 13 2021 MTZ006-007-132345- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 515 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE... SOUTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 545 PM MDT... At 514 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of West Valley, or 13 miles west of Anaconda, moving north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Anaconda, Philipsburg, West Valley, Porters Corner, Princeton, Lost Creek and Georgetown Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4631 11272 4593 11320 4602 11348 4651 11339 TIME...MOT...LOC 2314Z 200DEG 25KT 4611 11326
Special weather statement, Jun 13, 5:22 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Missoula MT 522 PM MDT Sun Jun 13 2021 MTZ006-140000- Bitterroot/Sapphire Mountains MT- 522 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAVALLI AND SOUTHWESTERN GRANITE COUNTIES UNTIL 600 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Hamilton, moving north at 25 mph twoard Skalkaho Pass. Half inch hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4599 11377 4604 11401 4643 11391 4636 11356 TIME...MOT...LOC 2321Z 197DEG 22KT 4621 11383
Special weather statement, Jun 13, 6:07 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Missoula MT 607 PM MDT Sun Jun 13 2021 MTZ006-007-043-140030- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- Potomac/Seeley Lake Region MT- 607 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 630 PM MDT... At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Drummond, moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Drummond, Maxville, Jens, Princeton, Brock Creek, New Chicago, Bearmouth, Goldcreek and Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4631 11311 4637 11340 4676 11336 4663 11282 TIME...MOT...LOC 0006Z 197DEG 20KT 4651 11321
Special weather statement, Jun 13, 6:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
613 PM MDT Sun Jun 13 2021
MTZ007-140100-
Butte/Blackfoot Region MT-
613 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL COUNTY UNTIL
700 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Deer Lodge, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Deer Lodge, Elliston and Avon.
LAT...LON 4631 11257 4630 11257 4635 11282 4665 11270
4658 11239
TIME...MOT...LOC 0013Z 197DEG 22KT 4646 11263The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:07 PM MDT | Special Weather Statement | MSO | Granite | 23 min |
| Jun 13, 6:33 PM MDT | Special Weather Statement | MSO | Powell | 27 min |
| Jun 13, 7:12 PM MDT | Special Weather Statement | MSO | Powell | 33 min |
| Jun 13, 7:21 PM MDT | Special Weather Statement | MSO | Missoula | 39 min |
| Jun 14, 12:00 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 36 hr |
| Jun 13, 8:32 PM MDT | Special Weather Statement | MSO | Idaho | 13 min |
| Jun 13, 8:47 PM MDT | Special Weather Statement | MSO | Clearwater | 13 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.